Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 65, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 28, 2020, 2:47 AM CDT for Jack County, Wise County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2020, 2:47 AM CDT (07:47 UTC)
- Expired
- Apr 28, 2020, 3:45 AM CDT
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Jack County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 92 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:21 AM CDT, 26 minutes earlier.
Area forecast discussion, Apr 28, 2:21 AM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 221 AM CDT Tue Apr 28 2020 .SHORT TERM... /NEW/ /Through Tomorrow Night/ Rest of Tonight... Isolated thunderstorms are ongoing across the far northwestern Counties at this hour due to faint mid level troughing moving through the area. The convection is elevated, therefore the main threat with any updraft pulses would be lightning and marginally severe hail. Elsewhere, sustained southerly flow under a 30-40 kt low level jet is allowing elevated wind speeds to continue through the night. An area of stratus has developed across Central and Southeast Texas, currently moving north. The combination of low cloud cover and increased winds will prevent this morning's low temperatures from dropping much more than they are at this hour. Tuesday... A healthy fetch of warm and humid air will reside across the region and continue marching northward through the day. A deep upper trough will be making its way down the Central Plains and help develop a surface low and attendant cold front to the northwest of our area through the afternoon. This will leave all of North and Central Texas in the open warm sector of this system through the day. Rather cool air in the mid levels will combine with the warm and humid boundary layer to create an impressively unstable airmass across the region. For much of the day, convection will be inhibited by a strong cap remaining in place around 800 mb. The two exceptions to this could be across the eastern and western fringes of the forecast area...to the east where the theta ridge and more buoyant low-level parcels are more likely to encounter less inhibition, and to the west where a dryline may allow for isolated convection to develop in the late afternoon. In both of these instances, most of the convection should remain outside of our forecast area, however, if a storm does develop this afternoon it will have the potential of becoming severe quickly given the unstable airmass in place. As far as the weather outside of convection...a warm, humid, and breezy day is expected with afternoon highs topping out in the upper 80s to low 90s and dew points in the upper 60s to 70s. Morning stratus should gradually lift and become more scattered into a strato-cu field through the afternoon across the region. Tuesday night... The aforementioned cold front will be making its way south late this afternoon and evening. As the cold front begins to approach the buoyant airmass across central and eastern OK, strongly forced ascent along the boundary will allow initially discrete convection to develop over SE Kansas or NE Oklahoma. The forced ascent along the front will allow upscale growth to occur in short order, allowing a bowing segment of storms and southward propagating MCS to approach North Texas in the early evening hours. The primary threat with this system will be damaging wind gusts along any bowing segments, however, isolated instances of large hail or even an isolated tornado are not out of the question. We are pretty confident of the overall pattern setting up tomorrow, however, what is still up in the air is how far west the line will extend as it continues south. The current thinking is that the line will zipper west across much of the forecast area, with the most intense storms remain roughly east of I-35. High-res guidance leaves the convection more scattered (rather than linear) west of I-35, however, would not be surprised to see the linear system extend as far west as the dryline...near US281. The bowing segment should continue to quickly move south through the night, moving into the D/FW area around 10PM to Midnight, Waco around 11 PM to 2 AM, then exiting the area before daybreak Wednesday. There are a few things to keep in mind...if the cold-pool outpaces the convection, the severe threat would be limited, but this seems to be more likely west of I-35. There is also the possibility of training storms across parts of East Texas, which could lead to isolated Flash Flooding as well. Behind the line of storms, northerly flow will take over with a delay in the passage of the actual cold front as the convection out paces the synoptic cold front. Expect the cold front to trail the convection by a few to several hours. Bonnette && .LONG TERM... /Issued 458 PM CDT Mon Apr 27 2020/ /Tuesday night through early next week/ The main story in this forecast period continues to be the potential for severe thunderstorms Tuesday evening- night. Storms will likely start to develop across south Oklahoma in the afternoon and move near/along the Red River counties near 6-7 pm. As advertised in the previous forecast packages, the dynamic and thermodynamic ingredients will be present for severe weather, as a line of storms develop along the cold front. Guidance continues to show dewpoints in the mid-to-upper 60s, MLCAPE values exceeding 2000 J/kg and strong deep layer shear. The details we will have to monitor are (1) the potential for discrete cells developing ahead of the line (especially across western north TX), and (2) if the line of storms is continuous or not. If storms maintain a discrete or semi- discrete mode, the hail and tornado threat will increase. There is enough confidence that the storms will grow upscale into a line of storms as they move into our area. Then, it should continue to grow as it moves southward across North and Central TX. Damaging winds up to 70mph, or possibly higher, will be the main threat as the environment will support strong low- level winds with ample deep layer shear and very steep lapse rates. We can't rule out the tornado threat with any bowing segments along the line. At this time, we expect that the line of storms will be near/along the I-20 corridor between 10pm and midnight, and will exit our far southeastern counties by early Wednesday morning. Rain and storm chances will quickly end as the front continues its way across the southeast TX Wednesday morning. After this active weather, we will have dry and warming conditions through the rest of the week and into the weekend. A ridge in the upper levels and a surface high pressure will dominate our weather pattern Thursday and Friday. Hot temperatures are expected Friday through Sunday. Most of the area will likely reach the 90s on Saturday and Sunday (if not Friday). Saturday will be the hottest day with some areas across our western zones likely reaching the upper 90s. Low rain and storm chances return Sunday evening into early next week across the eastern half of the CWA, as another shortwave travels across the plains. Otherwise, warm temperatures continue into early next week. Sanchez && .AVIATION... /NEW/ /06Z TAFs/ Concerns: MVFR ceilings this morning...gusty south winds today...thunderstorms late this afternoon and tonight. An area of stratus is moving northward through Central and East Texas at this hour. Expect it to reach the D/FW terminals around 08-09Z and remain in place though much of the morning. Daytime heating will allow the stratus to gradually scatter and lift to VFR by the late morning...around 16-18Z. Gusty south winds will prevail through the day at all terminals. In the evening, strong to severe thunderstorms are expected to develop over Oklahoma and move south into the area overnight. The current timing for D10 is between around 03Z and 07Z. Wind gusts upwards of 50 kts and 1" hail is possible as the line of thunderstorms move through. Behind the storms, northerly winds and VFR conditions are expected to prevail at all terminals. Bonnette && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 61 79 55 83 62 / 80 0 0 0 0 Waco 64 79 53 83 60 / 80 10 0 0 0 Paris 59 73 51 76 55 / 90 0 0 0 0 Denton 60 77 52 82 60 / 70 0 0 0 0 McKinney 61 76 52 80 60 / 80 0 0 0 0 Dallas 62 79 55 83 62 / 80 0 0 0 0 Terrell 62 76 52 80 58 / 80 0 0 0 0 Corsicana 63 76 54 80 60 / 90 5 0 0 0 Temple 65 79 54 83 60 / 70 20 0 0 0 Mineral Wells 60 78 51 84 60 / 60 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 06/91
Hazardous weather outlook, Apr 28, 2:28 AM CDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 228 AM CDT Tue Apr 28 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-290730- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 228 AM CDT Tue Apr 28 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Isolated strong to severe thunderstorms are possible north of I-20 and west of I-35 before daybreak. The main threat will be marginally severe hail. Storm chances will increase Tuesday evening and continue through the night as a line of thunderstorms moves across North and Central Texas from north to south. The main threat will be damaging winds, but a few instances of large hail and an isolated tornado can't be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Storm chances will end early Wednesday morning, leaving behind dry conditions through Saturday. Storm potential will increase Sunday evening, but severe storms appear unlikely at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible late tomorrow afternoon, however, the nighttime passage of the storms will likely limit spotter activation.
In the hours before
Special weather statement, Apr 28, 2:05 AM CDT, 42 minutes before
Special Weather Statement National Weather Service Fort Worth TX 205 AM CDT Tue Apr 28 2020 TXZ101-280730- Jack TX- 205 AM CDT Tue Apr 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACK COUNTY UNTIL 230 AM CDT... At 205 AM CDT, Doppler radar was tracking a strong thunderstorm 12 miles west of Newport, or 15 miles north of Jacksboro, moving southeast at 25 mph. Penny size hail will be possible with this storm. Locations impacted include... Jacksboro and Newport. LAT...LON 3347 9798 3314 9799 3346 9839 3347 9837 TIME...MOT...LOC 0705Z 304DEG 23KT 3344 9823 Dunn
Special weather statement, Apr 28, 2:37 AM CDT, 10 minutes before
Special Weather Statement National Weather Service Fort Worth TX 237 AM CDT Tue Apr 28 2020 TXZ101-102-280815- Wise TX-Jack TX- 237 AM CDT Tue Apr 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WISE AND NORTHEASTERN JACK COUNTIES UNTIL 315 AM CDT... At 237 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Newport, or 10 miles northeast of Jacksboro, moving southeast at 25 mph. Nickel size hail will be possible with this storm. Locations impacted include... Bridgeport, Chico, Runaway Bay and Lake Bridgeport. LAT...LON 3328 9764 3307 9788 3333 9817 3341 9804 TIME...MOT...LOC 0737Z 302DEG 20KT 3335 9805 Bonnette
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 2:05 AM CDT | Special Weather Statement | FWD | Jack | 25 min |
| Apr 28, 2:37 AM CDT | Special Weather Statement | FWD | Wise | 38 min |
| Apr 28, 3:24 AM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant, Wise | 66 min |
| Apr 28, 4:16 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Denton, Tarrant | 59 min |
| Apr 28, 5:10 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Johnson, Tarrant | 65 min |
| Apr 28, 6:14 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 61 min |
| Apr 28, 1:38 PM CDT | River Flood Warning | FWD | Hunt | 18 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.